Percolation on self-dual polygon configurations

Author: 

Bollobas, B
Riordan, O

Publication Date: 

2010

Journal: 

An irregular mind - Szemeredi is 70

Last Updated: 

2020-05-09T21:46:24.553+01:00

Volume: 

21

DOI: 

10.1007/978-3-642-14444-8_3

page: 

131-217

abstract: 

Recently, Scullard and Ziff noticed that a broad class of planar percolation
models are self-dual under a simple condition that, in a parametrized version
of such a model, reduces to a single equation. They state that the solution of
the resulting equation gives the critical point. However, just as in the
classical case of bond percolation on the square lattice, self-duality is
simply the starting point: the mathematical difficulty is precisely showing
that self-duality implies criticality. Here we do so for a generalization of
the models considered by Scullard and Ziff. In these models, the states of the
bonds need not be independent; furthermore, increasing events need not be
positively correlated, so new techniques are needed in the analysis. The main
new ingredients are a generalization of Harris's Lemma to products of partially
ordered sets, and a new proof of a type of Russo-Seymour-Welsh Lemma with
minimal symmetry assumptions.

Symplectic id: 

146845

Download URL: 

Submitted to ORA: 

Not Submitted

Publication Type: 

Chapter

ISBN-13: 

978-3-642-14443-1